MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-4-12-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No damages or irregularities were found with the concerto pusher.The implant coil was found broken from the detach element with the polypropylene filament also broken.The broken implant coil was not returned for analysis.The concerto implant coil could not be used for resistance testing due to its damaged condition.No damages or irregularities were found with the stc-18 micro catheter hub.The stc-18 catheter body was found kinked at ~29.6cm, and found flattened at ~4.2cm from the distal end.The stc-18 has an inner diameter of 0.021¿ (per boston scientific website) which is compatible for use with the concerto coil.An in-house axium prime (model: apb-4-6-hx-ss lot: a280237) was then used for resistance testing.The coil was inserted into the catheter hub, through the lumen and out the distal end with no resistance encountered.All other subassemblies appeared to be normal and no other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be co nfirmed and the root cause could not be determined.Possible causes for coil resistance in catheter are, but not limited to severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use and lack of continuous flush during delivery.Customer reported vessel tortuosity as moderate.It is possible that the kink and the flattened section of the catheter contributed towards the resistance, however, the cause of the damage could not be determined.The implant coil was found broken.It is likely the implant coil became broken when attempting to advance/retract the device against the reported resistance.Other possible causes of implant coil break are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or incompatible catheter.As the implant coil was not returned for analysis, any contribution of the implant coil towards the resistance could not be determined.There is no indication that the event is related to a manufacturing issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the concerto coil met resistance in the distal end of the renegade stc 18 microcatheter.The coil was replaced with another medtronic device to complete the procedure.No patient injury was reported as a result of the event.The patient was undergoing embolization treatment of an unruptured saccular aneurysm measuring 15mm x 8mm located in the splenic artery.The blood flow was normal, and the vasculature was moderate.There are no images for review.There was no damaged observed on the microcatheter or the coil.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10589075
Report Number2029214-2020-00970
Device Sequence Number2977373
Product Code KRD
UDI-Device Identifier00847536033764
UDI-Public00847536033764
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2022
Device Model NumberPV-4-12-3D
Device Catalogue NumberPV-4-12-3D
Device Lot NumberA887049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2020
Initial Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1